Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 1, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 3, 2007, 4:00 PM HST for 4 counties in Hawaii. It took effect at Jan 3, 2007, 6:00 PM HST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2007, 4:00 PM HST (02:00 UTC)
- In effect from
- Jan 3, 2007, 6:00 PM HST
- Expired
- Jan 4, 2007, 3:41 PM HST
- In force
- 22 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 2.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 040200 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST WED JAN 3 2007 ...WIND ADVISORY FROM 6 PM THIS EVENING THROUGH 6 PM THURSDAY... .STRONG HIGH PRESSURE STRENGTHENING NORTH OF THE STATE WILL CAUSE RATHER STRONG TRADE WINDS THROUGH THURSDAY AFTERNOON. WINDS ARE EXPECTED TO GRADUALLY LOWER THURSDAY NIGHT AND FRIDAY AS THE HIGH MOVES TO THE NORTHEAST OF THE STATE. HIZ001>028-041500- /O.NEW.PHFO.WI.Y.0001.070104T0400Z-070105T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-KONA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR-BIG ISLAND SUMMITS- 400 PM HST WED JAN 3 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. EAST TO NORTHEAST WINDS OF 30 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE ANY LOOSE OBJECTS THAT MAY BECOME AIRBORNE OR MOVE THEM INDOORS. $$ BURKE
2 follow-up statements
000 WWHW70 PHFO 041334 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST THU JAN 4 2007 ...WIND ADVISORY THROUGH 6 PM HST THIS AFTERNOON... .A STRONG HIGH PRESSURE LOCATED NORTH OF THE STATE WILL CONTINUE TO PRODUCE STRONG TRADE WINDS TODAY. THE WINDS ARE EXPECTED TO GRADUALLY DIMINISH TONIGHT AND FRIDAY AS THE HIGH MOVES TO A POSITION FAR TO THE NORTHEAST OF THE STATE. HIZ001>028-050245- /O.CON.PHFO.WI.Y.0001.000000T0000Z-070105T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-KONA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR-BIG ISLAND SUMMITS- 334 AM HST THU JAN 4 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... EAST TO NORTHEAST WINDS OF 30 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. DRIVERS SHOULD USE EXTRA CAUTION...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...THOSE WITH PROPERTY SHOULD SECURE ANY LOOSE OBJECTS THAT MAY BECOME AIRBORNE...OR MOVE THEM INDOORS. $$ HOUSTON
000 WWHW70 PHFO 050141 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 341 PM HST THU JAN 4 2007 ...WIND ADVISORY IS CANCELED... .THE STRONG AND GUSTY TRADE WINDS ARE BEGINNING TO DIMINISH ACROSS THE ALOHA STATE. LOCALLY GUSTY WINDS CAN STILL BE EXPECTED THROUGH FRIDAY IN NORMALLY WINDY LOCATIONS. HIZ001>028-050245- /O.CAN.PHFO.WI.Y.0001.000000T0000Z-070105T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-KONA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR-BIG ISLAND SUMMITS- 341 PM HST THU JAN 4 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS IN MOST LOCATIONS. $$ BURKE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 3, 4:00 PM HST, 0 minutes earlier.
Area forecast discussion, Jan 3, 4:00 PM HST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST WED JAN 3 2007 .SYNOPSIS...TRADE WINDS WILL STRENGTHEN TODAY...WITH BREEZY AND LOCALLY WINDY CONDITIONS DEVELOPING TONIGHT AND THURSDAY AS STRONG HIGH PRESSURE PASSES NORTH OF THE STATE. CLOUDS AND SHOWERS WILL CONTINUE TO FAVOR WINDWARD AND MOUNTAIN AREAS...WHILE AN INCREASING AMOUNT OF SHOWERS WILL BLOW TO LEEWARD AREAS ON THE STRONG TRADES. TRADE WINDS WILL SLOWLY EASE ON FRIDAY AND SATURDAY. AN UPPER LOW WILL BE IN THE ISLAND VICINITY OVER THE WEEKEND AND MAY INCREASE SHOWER ACTIVITY ACROSS THE STATE. && .DISCUSSION... A 1036 MB HIGH IS PRESENTLY LOCATED ABOUT 1000 MILES NORTH OF THE ISLANDS. THE HIGH IS STRENGTHENING AS IT MOVES STEADILY EASTWARD. TRADE WINDS ARE INCREASING ACROSS THE STATE IN RESPONSE TO THIS STRENGTHENING HIGH. A WIND ADVISORY WILL BE ISSUED FOR THESE INCREASING WINDS. WIND SPEEDS WILL VARY IMMENSELY FROM LOCATION TO LOCATION WITH THE USUAL WINDY SPOTS EXPECTED TO EXPERIENCE THE STRONGEST WINDS. PLENTY OF MOISTURE IS SEEN UPWIND OF THE ISLANDS AND THIS WILL CAUSE CLOUDS AND SHOWERS TO FAVOR WINDWARD AND MAUKA AREAS. THE TRADES WILL BE STRONG ENOUGH TO BLOW SOME SHOWERS OVER LEEWARD AREAS OF TIMES ESPECIALLY OVER THE SMALLER ISLANDS. WINDS ARE EXPECTED TO BEGIN LOWERING THURSDAY NIGHT INTO FRIDAY TO MODERATE LEVELS. AN UPPER LOW IS FORECAST TO BE IN THE ISLAND VICINITY OVER THE WEEKEND WHICH WILL CAUSE SOME DESTABILIZATION. THIS MAY INCREASE SHOWER ACTIVITY ESPECIALLY OVER WINDWARD AND MAUKA AREAS AS WELL AS THE KONA AND KAU SLOPES OF THE BIG ISLAND. THE MODELS CONTINUE TO FLIP FLOP ON THE WEATHER SCENARIO FOR EARLY NEXT WEEK. EARLIER RUNS WERE SHOWING A TROUGH DEVELOPING WEST OF THE STATE WITH WINDS TURNING TO THE SOUTHEAST. MORE RECENT RUNS HAD A MUCH WEAKER TROUGH DEVELOPING FURTHER WEST OF THE ISLANDS WHICH WOULD TEND TO KEEP WINDS EASTERLY. THE LATEST 18Z GFS MODEL RUN NOW DEVELOPS A LOW NORTH OF THE STATE NEAR 32N WITH A SURFACE TROUGH DEVELOPING OVER THE ISLANDS. SO THERE WILL LIKELY BE SOME CHANGES OVER THE NEXT FEW DAYS ON WHAT THE WEATHER SCENARIO WILL TURN OUT TO BE. && .MARINE... THE WEST NORTHWEST SWELL CONTINUES TO DECLINE BUT WILL REMAIN AT ADVISORY LEVELS THROUGH TONIGHT. SMALL CRAFT ADVISORIES WILL KEEP GOING THROUGH AT LEAST THURSDAY NIGHT FOR A COMBINATION OF WINDS AND HAZARDOUS SEAS. GALE WARNINGS ARE POSTED FOR THE ALENUIHAHA CHANNEL AND BIG ISLAND SOUTHEAST WATERS FOR TONIGHT AND THURSDAY. THE STRONG TRADE WINDS WILL ALSO GENERATE LARGE AND ROUGH SURF ABOVE ADVISORY LEVELS ALONG EAST FACING SHORES SOMETIME ON THURSDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR ALL ZONES TONIGHT AND THURSDAY... HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU... KAUAI...OAHU...AND MOLOKAI THROUGH TONIGHT. HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MAUI THROUGH TONIGHT. HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND THROUGH TONIGHT. GALE WARNING FOR ALENUIHAHA CHANNEL AND BIG ISLAND SOUTHEAST WATERS TONIGHT AND THURSDAY. SMALL CRAFT ADVISORY THROUGH SATURDAY AFTERNOON ALL HAWAIIAN WATERS. && BURKE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.